Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 399, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 18, 2007, 8:42 PM MDT for Sheridan County, Nebraska. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2007, 8:42 PM MDT (02:42 UTC)
- Expired
- Aug 18, 2007, 9:45 PM MDT
- In force
- 63 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 170 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 2.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 507 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 190242 SVRLBF NEC161-190345- /O.NEW.KLBF.SV.W.0399.070819T0242Z-070819T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 842 PM MDT SAT AUG 18 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA... THIS INCLUDES THE CITIES OF...RUSHVILLE...HAY SPRINGS...GORDON... * UNTIL 945 PM MDT * AT 840 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CLINTON TO LAKESIDE...OR ALONG A LINE EXTENDING FROM 7 MILES WEST OF GORDON TO 19 MILES EAST OF ALLIANCE...AND MOVING EAST AT 10 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... LAKESIDE BY 850 PM MDT... GORDON BY 905 PM MDT... INTERSECTION OF HIGHWAY 27 AND MILLS ROAD BY 910 PM MDT... HIGHWAY 27 CROSSING THE NIOBRARA RIVER BY 915 PM MDT... ARGO HILL AND ELLSWORTH BY 930 PM MDT... KENNEDY LAKE BY 935 PM MDT... LAT...LON 4295 10274 4203 10266 4204 10206 4292 10211 $$ SPRINGER
2 follow-up statements
000 WWUS53 KLBF 190316 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1016 PM CDT SAT AUG 18 2007 NEC161-190345- /O.CON.KLBF.SV.W.0399.000000T0000Z-070819T0345Z/ SHERIDAN NE- 916 PM MDT SAT AUG 18 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MDT FOR SHERIDAN COUNTY... AT 910 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HIGHWAY 27 CROSSING THE NIOBRARA RIVER...OR ABOUT 11 MILES SOUTHEAST OF RUSHVILLE...MOVING NORTHEAST AT 10 MPH. THIS STORM WAS WEAKENING...BUT STILL HAD THE POTENTIAL FOR LARGE HAIL AND DAMAGING WIND. THE SEVERE THUNDERSTORM WILL BE NEAR... INTERSECTION OF HIGHWAY 27 AND MILLS ROAD BY 930 PM MDT... 7 MILES SOUTH OF HIGHWAY 20 MILE MARKER 110 AND 8 MILES SOUTHEAST OF GORDON BY 945 PM MDT... LAT...LON 4295 10274 4203 10266 4204 10206 4292 10211 $$ SPRINGER
000 WWUS53 KLBF 190348 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1048 PM CDT SAT AUG 18 2007 NEC161-190358- /O.EXP.KLBF.SV.W.0399.000000T0000Z-070819T0345Z/ SHERIDAN NE- 948 PM MDT SAT AUG 18 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SHERIDAN COUNTY EXPIRES AT 945 PM MDT... LAT...LON 4295 10274 4203 10266 4204 10206 4292 10211 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:29 PM MDT, 6 hours 13 minutes earlier.
Area forecast discussion, Aug 18, 2:29 PM MDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 329 PM CDT SAT AUG 18 2007 .SYNOPSIS... SURFACE LOW OVER NORTH CENTRAL SOUTH CENTRAL NEBRASKA THIS AFTERNOON WITH TROUGH INTO SOUTHWEST NEBRASKA TO EASTERN COLORADO. CONVECTION FIRING ALONG THE FRONT RANGE AND MOVING ONTO THE EASTERN PLAINS OF CO AND WY. && .DISCUSSION... MODELS IN FAIR AGREEMENT IN NEAR TERM AND HAVE GOOD CONFIDENCE IN FORECAST. WEAK WAVES TO MOVE ACROSS FORECAST AREA TONIGHT WITH WESTERN PORTIONS OF THE FORECAST AREA HAVING BEST CHANCES TO SEE PRECIPITATION EARLY THEN FOCUS SHIFTS NORTH OVERNIGHT ALONG TROUGH AXIS. TDS OVER NORTH CENTRAL ZONES IN THE UPPER 60S TO LOW 70S. SBCAPES AROUND 2500 J/KG LIS -4. SCHC POPS FOR NORTH CENTRAL SUNDAY AFTERNOON AND EVENING ALONG STATIONARY BOUNDARY. TEMPERATURES SIMILAR BOTH SUN AND MONDAY IN THE MID 90S. STRONG H5 SYSTEM PUSHES INTO CENTRAL CANADA SUNDAY NIGHT INTO TUESDAY DRIVING A COOL FRONT SOUTH ACROSS THE NORTHERN PLAINS TUESDAY. FRONTAL BOUNDARY TO STALL OUT ACROSS THE FORECAST AREA WED THROUGH FRIDAY AND PROVIDE THE FOCUS FOR THUNDERSTORM DEVELOPMENT INTO THE EXTENDED PERIOD. TEMPERATURES COOLING INTO THE 80S WED AND CONTINUING THROUGH THE END OF THE WEEK. && .AVIATION... ISOLD TO SCT TSRA CAN BE EXPECTED ACROSS THE NEB PANHANDLE AND EASTERN CO THIS AFTERNOON AND EVENING. TSRA ARE ALSO POSSIBLE NEAR THE SD BORDER AFFECTING TWB098 THIS AFTERNOON THROUGH THE OVERNIGHT. EXPECTING VFR AT KLBF WITH PERHAPS A BRIEF WINDOW OF MVFR/IFR IN THE MORNING HOURS. KVTN SHOULD HAVE A LONGER PERIOD OF MVFR AND IFR SUNDAY MORNING AS LOW LEVEL MOISTURE CONVERGES ON THE AREA FROM BOTH THE NORTH AND EAST. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && POWER/JC
Hazardous weather outlook, Aug 18, 6:02 PM MDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 702 PM CDT SAT AUG 18 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-200015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 702 PM CDT SAT AUG 18 2007 /602 PM MDT SAT AUG 18 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A RISK OF SEVERE THUNDERSTORMS IN NORTH CENTRAL NEBRASKA THIS EVENING AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A BOUNDARY IN NORTHERN NEBRASKA THIS EVENING. IN THE AREA EAST OF SPRINGVIEW...AINSWORTH AND ELSMERE...WIND AND INSTABILITY WILL BE SUFFICIENT TO PRODUCE ROTATION IN THE STORMS...SO SEVERE THUNDERSTORMS ARE POSSIBLE. THERE MAY EVEN BE AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY AND MONDAY...THE FRONT REMAINS STATIONARY ACROSS NORTHERN NEBRASKA. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE BOTH DAYS WITH A SLIGHTLY BETTER CHANCE MONDAY. THE AREA OF CONCERN BOTH DAYS IS ALONG AND EAST OF HIGHWAY 183 AND ALONG AND NORTH OF HIGHWAY 20. THE STATIONARY FRONT WILL ACT AS THE FOCUS AND A SERIES OF UPPER LEVEL DISTURBANCES WILL RIPPLE THROUGH THE AREA TRIGGERING STORMS. LATE AFTERNOON AND EVENING WILL BE THE BEST TIME FOR STORM DEVELOPMENT. THE WINDS ALOFT WILL BE STRONG AND ATMOSPHERE WILL BE MOIST AND VERY UNSTABLE MONDAY. MOISTURE WILL BE ABUNDANT SO INTENSE RAINFALL IS POSSIBLE BOTH DAYS INCREASING THE SPECTER FOR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT IN NORTH CENTRAL NEBRASKA. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE SPRINGER/CONNOLLY
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.